MAUDE Adverse Event Report: CAREFUSION, INC SAFE-T-CENTESIS; THORACENTESIS TRAY

CAREFUSION, INC SAFE-T-CENTESIS; THORACENTESIS TRAY
Catalog Number PIG1260T
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: b3 (date of event) the actual date of event is unknown.The date received by manufacturer (awareness date) was entered into the date of event field.H3 (device eval by manufacturer) a device has not been returned.Upon completion of the investigation, a supplemental report will be filed.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that a hair was identified wrapped around one of the chloraprep swabs of the safe-t-centesis tray.
 
Additional Manufacturer Narrative
H11: the lot number was provided, so a device history record review was performed.A review of the internal manufacturing device record and raw material history files for the reported lot number was performed and no recorded quality problems or rejections related to this incident were found.It was confirmed that procedural and functional requirements needed for its release were met.A physical sample was not received by our quality team for evaluation.One photo was provided and reviewed.During photo review it was confirmed that there was a hair wrapped around the chloraprep product.However, we are unable to confirm the source of the hair.We are unable to confirm if the failure is manufacturing or supplier related.The supplier was notified of the failure to raise awareness.A definite root cause could not be determined.B5 (describe event or problem), g3 (date received by manufacturer), g6 type or report - follow up# 1), h2 (correction and additional information), h6: annex e (clinical code), annex f (impact code), annex g (component code), annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that a hair was identified wrapped around one of the chloraprep swabs of the safe-t-centesis tray and that it is believed it was not used.Another kit was used to resolve the issue and treat the patient successfully.

Brand Name
SAFE-T-CENTESIS
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key22485401
Report Number1625685-2025-00067
Device Sequence Number12900188
Product Code PXI
UDI-Device Identifier10885403108365
UDI-Public(01)10885403108365(17)251031(10)0001540142
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue NumberPIG1260T
Device Lot Number0001540142
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown